Go Job Hunting at the LQ Job Marketplace
Go Back > Forums > Linux Forums > Linux - Distributions > Ubuntu
User Name
Ubuntu This forum is for the discussion of Ubuntu Linux.


  Search this Thread
Old 01-05-2008, 10:28 AM   #1
LQ Newbie
Registered: Jan 2008
Posts: 10

Rep: Reputation: 0
Post Edubuntu 7.10- Cannot enable the Desktop effect


I have installed Edubuntu 7.10 (thank you ShipIt for providing it), but I can not enable desktop Effects using System> Preferences> Appearance> Visual Effects. I get the following error messages as posted in the Screen Shots. I tried both Normal and Extra options, none of the two worked and gave the same error message as follows.

I tried to solve this problem by installing Fusion Icon, Emerald Theme Manager and GL Desktop. But I am unable to solve this problem. When I try to launch Fusion Icon nothing happens though it is installed like the other two mentioned above.

My system specs are as follows:

Intel C2D E4300 processor (1.8 GHz), 3 GB DDR2 667 MHz RAM with X3000 INTEL On Board Graphics.

Could someone help me please?

Thank you.
Old 01-07-2008, 02:28 AM   #2
Registered: Oct 2007
Posts: 133

Rep: Reputation: Disabled
you could try by re-installing GNOME and seeing if that helps i don't see why it shouldn't work but its worth a try if you would like to re-install GNOME i found this website on how to re-install GNOME i don't know if it should be any different for Edubuntu i have not used it but its all i can think of the website is:

i hope it can be of some help, good luck
Old 01-07-2008, 11:46 AM   #3
LQ Newbie
Registered: Jan 2008
Posts: 10

Original Poster
Rep: Reputation: 0

Thanks for reply What I could dig out is that my onboard X3000 is a blacklisted hardware for compiz. there is a way to bypass it and I tried that. But the compiz manager still is not working properly and that non working is not the flaw which made the HW black listed.
Old 01-15-2008, 02:21 PM   #4
LQ Newbie
Registered: Jan 2008
Posts: 10

Original Poster
Rep: Reputation: 0


I can use Compiz, but I have no idea how really it happened. :huh:

So here are the chain of events that took place:

I updated my Ubuntu installation completely including all the necessary and recommended updates.

Following Ubuntu community guide used Emerald theme manager to download all the GPL'd themes.

I reinstalled Fusion Icon.

And as I clicked on the Fusion Icon, Voila!!! it is working! The Fusion Icon displayed another small icon on the panel through which I just had to change the window manager to Compiz from Default Metacity.

Honestly, I have no idea why and how things fell in place.

Thanks very much for your help and I hope this post will help others with same issues as mine.

See the Screen shots 1 and 2 for Compiz in action. Its really great.

I have tried Compiz on 7.04 with a nVidia card in another PC, but it never looks so much great.

Last edited by sroych; 01-15-2008 at 02:22 PM.


desktop, effects, ubuntu

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Messed up my desktop. Need to reinstall compiz and desktop effect jobbe Linux - Software 2 09-20-2007 01:35 AM
How to disable to Desktop effect in Feisty? ussr_1991 Ubuntu 7 09-01-2007 03:39 PM
How to enable the 3D desktop in KDE? warning Linux - Desktop 2 03-29-2007 12:56 PM
enable right click on desktop ankur_linuxfan Linux - General 1 01-30-2005 09:38 AM
Desktop effect on programs? spoody_goon Programming 4 04-12-2004 06:55 PM

All times are GMT -5. The time now is 05:35 AM.

Main Menu
Write for LQ is looking for people interested in writing Editorials, Articles, Reviews, and more. If you'd like to contribute content, let us know.
Main Menu
RSS1  Latest Threads
RSS1  LQ News
Twitter: @linuxquestions
Facebook: linuxquestions Google+: linuxquestions
Open Source Consulting | Domain Registration